# SDR CALA9601784

- Difficulty date: December 11, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N69523
- Make and model: Doug DC-9-32
- Aircraft serial: 47520
- Engine: Pwa JT8D9
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Comp Blade
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENGINE FAILED AT ROTATION WITH NO WINDMILLING RPM OR OIL PRESSURE NOTED IN FLIGHT.  THE AIRCRAFT WAS RETURNED TO RSW WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND METAL IN THE NR 1 ENGINE TAILPIPE.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  *S/D*  INVESTIGATION CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO AN 8TH STAGE COMPRESSOR BLADE FAILING IN HIGH CYCLE FATIGUE.
